Simons, A.J.H. (2002) The theory of classification part 4: object types and subtyping. Journal of Object Technology, 1 (5). 27 - 33. ISSN 1660-1769
Abstract
The reconstruction of the classic set of subtyping rules for object types, which include rules for recursive types is discussed. The syntactic subtyping rules were constructed to determine when it is safe to substitute one object in place of another, where a different type was possibly expected. It is stated that the object types are recursive where the type signatures of their methods accept or return objects of the same type. It is also stated that the flexible object-oriented notion of type compatibility is based on a safe substitution property. It is stated that a countable number of languages obey both the covariant and contravariant parts of the function subtyping rule.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2002 JOT. Reproduced in accordance with the publisher's self-archiving policy. |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Computer Science (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 06 Jun 2014 10:27 |
Last Modified: | 29 Mar 2018 02:24 |
Published Version: | http://dx.doi.org/10.5381/jot.2002.1.5.c2 |
Status: | Published |
Refereed: | Yes |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:79278 |